MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458110
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the used device, as well as unused samples from the reported lot will be returned to angiodynamics for evaluation, however, they have not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by a hospital in (b)(6), the ink markings on multiple units of bioflo picc devices are able to be rubbed off during insertion and/or cleaning.One picc has been removed and replaced (although how long it was implanted is not known).The used picc, as well as unused units from the reported picc lot, is being returned to angiodynamics for evaluation.No patient injury or complications have been reported.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter markings missing/illegible." no adverse trend was indicated.Additionally, no complaints have been received on the reported lot or on any bioflo picc catheters for print issues in the past 15 months, with the exception of the reporting hospital.Four used samples with various stages of print/markings removal were returned.The samples were wiped with a lint free wipes saturated with saline and minimal print removal was noted.It was then wiped with a lint free wipe saturated with 70% isopropyl alcohol and minimal print removal was noted.When a sample was vigorously scrubbed with a wipe saturated with alcohol approx.30 times, significant print removal was noted.When the same exercise was conducted with a saline saturated wipe, no print removal was noted.Unused samples were also returned.They were subjected to angiodynamics' print integrity testing, and passed.For all catheters, print removal could only be achieved after multiple/aggressive wiping of the catheters.It should be noted that in no instance was the print completely removed, it was only lightened.The root cause of the catheter ink coming off as observed by the end user could not be definitively determined based on the sample review.Potential contributing factors could be patient anatomy/blood chemistry.(b)(4).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8624571
Report Number1317056-2019-00068
Device Sequence Number19421616
Product Code LJS
UDI-Device IdentifierH965458110
UDI-PublicH965458110
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberH965458110
Device Lot Number5422563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer05/14/2019
Initial Report FDA Received Date05/20/2019
Supplement Report FDA Received Date08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1